Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What causes intense pain in limbs,tics ,shortness of breath and uncoordinated body movements?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Had a severe allergic reaction* to a combination of prescription drugs including the following Scheduled: opioid, amphetamine, barbituate (or, was it benzodiapine?), and whatever category/categories zolpidem & phentermine may be in. *Severe allergic reaction occured in September 2013 and I haven't been the same since: currently experience extremely intense stabbing pain in any or all of my 4 limbs (on intermittent and at occassional times); tics or kind of jerky and/or involuntary body movements; occassional shortness of breath; clumbsiness; uncoordinated body movements (coordination is "off "), sometimes including balance &/or gait); taste buds have changed (?) with result being a bitter taste often in my mouth; and, speech--difficulty pronunciating some words in-full (leave out a syllable and pronounce 'elephant ' like "el-phont "); and, now, I lisp, and "involuntarily" labour on the "th " sound. Additionally, I have far greater difficulty in spelling words correctly when handwriting. Last but not least, instead of drawing a clock with its numbers and hands to indicate 11:10, my hands were 3:00. My eyes, hand, & brain drew 11:10 and for a moment (even immediately after drawing), the image on paper was 11:10. Satisfied, I looked away for but a glance and when I looked back at my drawing, I had in reality drew 3:00 and was amazed that its not normal for me (not my baseline) to do such a thing; and, to me, noticing/seeing/being aware that, in the end, I did not draw the 11:10 version was in itself abnormal, in my opinion. What to do here? Local providors state this situation is very exceptional. I don't find this very reassuring! Meanwhile, how do I seek out relief. I'm not drug-seeking: my biggest mistake was following every doctor order to a " T ", without question and in unbridled trust of their expertise and specialty. I made every effort for transparency & coordination of care by hauling all my meds from dr to dr, staying within the same health system, using the same pharmacy, and trying (in essence) to keep everyone on the same page.... In short, I'm a product of a system that failed me. Though I can't show you, I bare my pearly whites and tell the locals: "Do these look like meth teeth to you!?!" Its all been a living nightmare. They all go home to their lives as normal, while my life has been uprooted as if by a tornado. Where it will all " land ", no one knows. Unbelievable. No one seems to get a very simple principle: this is MY LIFE, here. Ironic how at mid-life I have never even smoked pot/tried a joint. This world we live in is increasingly becoming more unfathomable.
Posted Sun, 26 Jan 2014 in Medicines and Side Effects
Answered by Dr. Omer 2 days later
Brief Answer: You are a patient of withdrawal syndrome Detailed Answer: Hello XXXXXXX Koppinger I am Dr.Omer and I am here to help you with your query I have seen a lot many patients like you suffering from Withdrawal symptoms of multiple drugs First of all you are a patient of polypharmacy i.e taking cocktail of medicine. The medicine you were taking like amphetamine , barbiturates , benzodiazepines and opiods , all these medicine play with your brain neurotransmitters like serotinin , dopamine and GABA Are you a patient of insomnia , bipolar disorder or ADHD? What you described is hyperkinetic disorder , confusion , dysartharia , restless and agitation.All are the symptoms of abrupt withdrawal of your multiple neurotransmitter drugs. Hyperkinetic disorder or tics when present are aggravated by withdrawal of these drugs including change in taste and postural instability. Withdrawal symptoms if treated late get permanent . But if you get a psychiatrist review he will start treating your withdrawal symptoms with SNRI like venlafaxine or fluoxetine + counselling. You need to get MRI brain with contrast to rule out Multiple sclerosis , induced by sudden withdrawal of these drugs especially amphetamine and barbiturate.So a neurophysician consult will be required I have been reading your query for last 2 days , hope this explains and helps you with your problems , i know you dont trust medical professionals now , just do what i said as the last thing and that will resolve atleast 70% of your symptoms Take care , feel free to ask any further questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor